Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 313, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2006, 4:58 PM EDT for Bibb County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 22, 2006, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bibb County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:20 PM EDT | HAIL 0.75 | 3 S Macon, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 222059 SVRFFC GAC021-222145- /O.NEW.KFFC.SV.W.0313.060622T2058Z-060622T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CROSS KEYS MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3269 8361 3282 8350 3292 8372 3273 8379 $$
1 follow-up statement
000 WWUS52 KFFC 222118 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT THU JUN 22 2006 GAC021-222145- /O.CON.KFFC.SV.W.0313.000000T0000Z-060622T2145Z/ BIBB GA- 517 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR BIBB COUNTY... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CROSS KEYS AND DRY BRANCH...AND DRIFTING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTLAND AND SKIPPERTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3269 8361 3282 8350 3292 8372 3273 8379 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:06 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 22, 4:06 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT THU JUN 22 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) HIGH PRESSURE OVER THE SOUTHEAST WEAKENING AND SHORT WAVE OVER CENTRAL PORTION OF NATION MOVING TOWARD THE SOUTHEAST SPELLS A BIT OF A CHANGE GOING INTO THE WEEKEND. ATMOSPHERE IS BECOMING MORE MOIST AND UNSTABLE OVER THE AREA AND AS A RESULT WE ARE SEEING MORE CONVECTION FIRE THIS AFTERNOON. DUE TO THE HOT TEMPERATURES AND INVERTED V SOUNDING WE SHOULD SEE SOME MICROBURST ACTIVITY AND HAVE ALREADY HAD SOME REPORTS OF TREES DOWN IN A COUPLE OF STORMS THIS AFTERNOON. ALTHOUGH WET BULB FREEZING LEVEL IS ON THE HIGH SIDE FOR HAIL NEVERTHELESS GOOD CAPES PRODUCING STRONG ENOUGH STORMS FOR NICKEL TO GOLF BALL SIZE HAIL. WILL LIKELY SEE THE CONVECTION CONTINUE THROUGH LATE EVENING THEN FADE. EXPECT TO SEE A REPEAT FOR FRIDAY. TEMPERATURES SHOULD BEGIN TO MODERATE A BIT FRIDAY AND EVEN MORE OVER THE WEEKEND WITH THE INCREASE CLOUDS AND PRECIPITATION. THE OVERALL INCREASE IN MOISTURE MAY ACTUALLY REDUCE THE AFTERNOON MICROBURST POTENTIAL HOWEVER WITH THE FRONT/TROUGH APPROACHING AND INCREASING SHEAR THERE WILL LIKELY BE A LEAST ISOLATED SEVERE EACH DAY GOING INTO THE WEEKEND. .LONG TERM...(SUNDAY THROUGH THURSDAY) GFS SHOWING GENERAL TROUGHING OVER THE EASTERN U.S. DURING THE PERIOD. AXIS OF TROUGH IS SUCH THE GFS TENDS TO KEEP THE BEST MOISTURE VALUES JUST EAST OF FFC CWA AND ALONG THE EAST COAST WHICH WOULD MINIMIZE THE CHANCE OF PRECIPITATION FOR THE FFC CWA. OTHER MODELS SHOW THE TROUGH A BIT FURTHER WEST WHICH WOULD GIVE THE AREA A BETTER CHANCE. ALSO SYSTEM OVER THE WESTERN ATLANTIC SHOWN BY GFS TO MOVE TO THE EAST COAST BY FIRST PART OF WEEK WOULD ALSO HAVE AN IMPACT ON THE AMOUNT OF PRECIPITATION FOR THE AREA. AT THIS TIME WILL KEEP POPS IN THE CHANCE CATEGORY WITH TEMPERATURES NEAR NORMAL FOR LATE JUNE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 93 72 90 / 20 30 30 40 ATHENS 70 98 69 92 / 20 30 30 40 GAINESVILLE 72 91 70 88 / 20 30 30 40 ROME 71 99 70 95 / 20 30 30 40 COLUMBUS 74 97 74 95 / 20 20 20 30 MACON 69 97 71 95 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 38
Hazardous weather outlook, Jun 22, 11:30 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU JUN 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1130 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE WESTERN ATLANTIC AND SOUTHEAST. A SURFACE TROUGH ACROSS NORTH GEORGIA WILL BECOME ENHANCED THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. LARGE HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. .DISCUSSION... THE AIRMASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A SURFACE TROUGH LOCATED WILL BECOME ENHANCED ACROSS NORTH GEORGIA THIS AFTERNOON WITH THE HOT TEMPERATURES EXPECTED...AND THIS COULD AID THUNDERSTORM DEVELOPMENT. HOWEVER...A LIMITING FACTOR WILL BE HIGH PRESSURE ALOFT THAT WILL BE CENTERED OVER NORTHEAST GEORGIA AND THE WESTERN CAROLINAS THIS AFTERNOON. THIS WILL AID IN SUPPRESSING SEVERE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 2:40 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT THU JUN 22 2006 GAZ042>044-053-221945- 240 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND GUSTS IN COWETA...DOUGLAS...CARROLL AND SOUTH FULTON COUNTIES UNTIL 345 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF MCWHORTER TO WHITESBURG...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Jun 22, 2:49 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT THU JUN 22 2006 GAZ074-221915- 249 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND GUSTS IN WASHINGTON COUNTY UNTIL 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TENNILLE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Jun 22, 3:15 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT THU JUN 22 2006 GAZ011-222000- 315 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING...HALF INCH HAIL AND 45 MPH WIND GUSTS IN CHATTOOGA COUNTY UNTIL 400 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JAMES H. FLOYD STATE PARK THE THUNDERSTORM MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT LIGHTNING STRIKES AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHATTOOGA COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 22, 3:18 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SANDERSVILLE 32.98N 82.81W
06/22/2006 E1.00 INCH WASHINGTON GA LAW ENFORCEMENT
0310 PM HAIL NEWNAN 33.38N 84.79W
06/22/2006 E1.00 INCH COWETA GA EMERGENCY MNGR
&&Special weather statement, Jun 22, 4:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT THU JUN 22 2006 GAZ011-019-222100- 411 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 40 MPH WINDS IN FLOYD AND EASTERN CHATTOOGA COUNTIES UNTIL 500 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF TIDINGS TO ROME...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS THE EASTERN PORTION OF CHATTOOGA COUNTY AND FLOYD COUNTY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Jun 22, 4:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 PM EDT THU JUN 22 2006 GAZ041-222100- 433 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...HALF INCH HAIL AND 45 MPH WIND GUSTS IN HARALSON COUNTY UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUDAPEST...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES TOWARD TALLAPOOSA. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 33 min |
| Jun 22, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 43 min |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 26 min |
| Jun 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 22, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 30 min |
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Jun 22, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 40 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 47 min |
| Jun 22, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 34 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 42 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 39 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 48 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 28 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 47 min |
| Jun 22, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.